MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER
Model Number L6IVL080030
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
A shockwave l6 peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the superficial femoral artery.Three hundred ivl pulses were delivered and the treatment was completed.While withdrawing the device through a 7f cook ansel sheath after crossing the aorta, the balloon separated from the emitters at the hub of the blue strain relief.The outer clear plastic sheath sheared off completely at its attachment site.A part of the detached portion remained in the patient while approximately 5 cm protruded from the sheath.There was no fragment that migrated freely into the patient.The emitters and main catheter shaft were retrieved first; the balloon was then removed separately from the sheath and retrieved.No patient harm was reported.
 
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the detachment could not be definitively determined based on the information available.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure of detachment was confirmed.The returned catheter was found to be damaged and detached at the inner member and outer shaft.Per the reported information, the detachment of the device occurred while removing the device from the patient.It is possible that the balloon was not fully deflated and therefore made it difficult to withdraw through the sheath.However, this cannot be fully confirmed.There were a series of kinks on the inner lumen and a kink noted on the outer shaft.The cause of the kinks is unknown.The product instructions for use (ifu) contain the following relevant statements: do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Do not use excessive force/torque when using this device as this could result in damage to the device components and patient injury.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key24384338
Report Number3015053858-2026-00015
Device Sequence Number10240416
Product Code PPN
UDI-Device Identifier00195451000386
UDI-Public(01)00195451000386(17)270831(10)06A250813A
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K240954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL6IVL080030
Device Catalogue NumberL6IVL080030
Device Lot Number06A250813A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/09/2026
04/10/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/17/2026
04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
300CM V-18 GUIDEWIRE - BOSTON SCIENTIFIC.; 7F COOK ANSEL SHEATH - COOK MEDICAL.
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale